Alert archive / New York / Tornado Warnings in 1999

Tornado Warning 2, NWS Binghamton, NY

July 4, 1999Delaware County, New York

NWS Binghamton, NY issued this tornado warning at Jul 4, 1999, 8:43 AM EDT for Delaware County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 1999, 8:43 AM EDT (12:43 UTC)
Expired
Jul 4, 1999, 9:15 AM EDT
In force
32 min
Issued by
NWS Binghamton, NY
Area
Whole counties

County Delaware County, NY

The radar

The Binghamton radar (KBGM), 84 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 0.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 1999-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 1999-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBGM 041245 RRA
TORBGM
NYC025-041315-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
843 AM EDT SUN JUL 4 1999

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* TORNADO

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jul 4, 3:10 AM EDT, 5 hours 33 minutes earlier.

Area forecast discussion, Jul 4, 3:10 AM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
310 AM EDT SUN JUL 4 1999

CURRENT KBGM RADAR SHOWING MCS CLIPPING THE EXTREME N ZONES OF THE CWA.
A FEW OTHER STORMS AROUND THE NY/PA BORDER. BACK EDGE OF THE MCS IS
LOCATED ALONG THE FAR SHORE OF LO ATTM. WILL MENTION SCT SHRA/TSRA
ACROSS THE ENTIRE CWA TODAY. THIS WILL COVER LINGERING PRECIP THIS
MORNING AS WELL AS MORE DEVELOPMENT THIS AFT. THERE WILL BE PLENTY OF
LEFTOVER BOUNDARIES AROUND TODAY PLUS THE ETA AND NGM MODELS SHOW A S/W
OVER PA/SE NY THIS AFT. THE MODELS DIFFER IN STRENGTH REGARDING THE
SHORTWAVES MOVING ACROSS IN NW FLOW WITH THE ETA STRONGEST AND THE AVN
WEAKEST.

ANOTHER S/W N OF LO THIS EVENING WILL MOVE ACROSS C NY TONIGHT. THE ETA
IS DRY MUCH OF TONIGHT WHILE THE NGM SHOWS MORE IN THE WAY OF PRECIP
WITH THE S/W. WILL LEAVE THE GOING CHC POPS BUT REMOVE MENTION OF
TIMING.

LOWER THETA E VALUES MONDAY AND THE RIDGE BUILDS IN. WILL CONTINUE THE
HOT AND DRY FORECAST.

.BGM...NONE.

SMF

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:13 PM EDTSevere Thunderstorm WarningBGMChenango, Cortland, Madison62 min
Jul 3, 8:52 PM EDTSevere Thunderstorm WarningBGMChenango, Otsego48 min
Jul 3, 9:24 PM EDTSevere Thunderstorm WarningBGMDelaware31 min
Jul 4, 2:43 AM EDTSevere Thunderstorm WarningBGMOneida62 min
Jul 4, 3:05 AM EDTSevere Thunderstorm WarningBGMMadison65 min
Jul 4, 3:36 AM EDTSevere Thunderstorm WarningBGMOtsego64 min
Jul 4, 6:41 AM EDTFlash Flood WarningBGMOneida2 hr
Jul 4, 7:09 AM EDTSevere Thunderstorm WarningBGMDelaware46 min
Jul 4, 7:13 AM EDTSevere Thunderstorm WarningBGMOtsego47 min
Jul 4, 8:24 AM EDTFlash Flood WarningBGMOtsego61 min
Jul 4, 9:11 AM EDTFlash Flood WarningBGMDelaware2 hr
Jul 4, 9:46 AM EDTFlash Flood WarningBGMSullivan89 min

Nearby

Tornado Warnings in New York, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.